EconPapers    
Economics at your fingertips  
 

Affirmative action in school choice: A new solution

Yan Ju, Deguang Lin and Dazhong Wang

Mathematical Social Sciences, 2018, vol. 92, issue C, 1-9

Abstract: Affirmative action policies are widely used in the school choice programs in many countries. However, the perverse comparative statistics of affirmative action policies for the minority students, the purported beneficiaries, has been shown to be a quite common phenomenon by recent studies. Doğan (2016) recently analyzes this issue in the deferred acceptance algorithm with minority reserves, advocated by Hafalir et al. (2013) as an alternative approach of implementing affirmative action in practice. Following Doğan (2016), we propose a new mechanism to solve this problem utilizing the concept of under-demanded schools and show further, how this method recovers the efficiency losses in the original mechanism.

Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489616302347
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:92:y:2018:i:c:p:1-9

DOI: 10.1016/j.mathsocsci.2017.12.002

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:92:y:2018:i:c:p:1-9